Alert archive / California / Frost Advisories in 2014
Frost Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 20, 2014, 3:00 AM PDT. It took effect at Mar 21, 2014, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2014, 3:00 AM PDT (10:00 UTC)
- In effect from
- Mar 21, 2014, 3:00 AM PDT
- Expired
- Mar 21, 2014, 8:23 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
602 WWUS76 KEKA 201000 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 AM PDT THU MAR 20 2014 CAZ076-202300- /O.NEW.KEKA.FR.Y.0006.140321T1000Z-140321T1600Z/ MENDOCINO INTERIOR- 300 AM PDT THU MAR 20 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...LAYTONVILLE AREA AND THE LITTLE LAKE... ROUND AND POTTER VALLEYS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$ CAZ001-202300- /O.NEW.KEKA.FR.Y.0006.140321T1200Z-140321T1600Z/ REDWOOD COAST- 300 AM PDT THU MAR 20 2014 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM PDT FRIDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...FIELDBROOK...BLUE LAKE...FRESHWATER AND AREAS ALONG HIGHWAY 36. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
3 follow-up statements
489 WWUS76 KEKA 202213 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 313 PM PDT THU MAR 20 2014 CAZ076-211600- /O.CON.KEKA.FR.Y.0006.140321T1000Z-140321T1600Z/ MENDOCINO INTERIOR- 313 PM PDT THU MAR 20 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...LAYTONVILLE AREA AND THE LITTLE LAKE... ROUND AND POTTER VALLEYS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$ CAZ001-211600- /O.CON.KEKA.FR.Y.0006.140321T1200Z-140321T1600Z/ REDWOOD COAST- 313 PM PDT THU MAR 20 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM PDT FRIDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...FIELDBROOK...BLUE LAKE...FRESHWATER AND AREAS ALONG HIGHWAY 36. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
680 WWUS76 KEKA 210401 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 901 PM PDT THU MAR 20 2014 CAZ076-211600- /O.CON.KEKA.FR.Y.0006.140321T1000Z-140321T1600Z/ MENDOCINO INTERIOR- 901 PM PDT THU MAR 20 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...LAYTONVILLE AND WILLITS AREAS AND THE LITTLE LAKE...ROUND AND POTTER VALLEYS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$ CAZ001-211600- /O.CON.KEKA.FR.Y.0006.140321T1200Z-140321T1600Z/ REDWOOD COAST- 901 PM PDT THU MAR 20 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM PDT FRIDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...FIELDBROOK...BLUE LAKE...FRESHWATER AND AREAS ALONG HIGHWAY 36. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
604 WWUS76 KEKA 211523 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 823 AM PDT FRI MAR 21 2014 CAZ001-076-211630- /O.CAN.KEKA.FR.Y.0006.000000T0000Z-140321T1600Z/ REDWOOD COAST-MENDOCINO INTERIOR- 823 AM PDT FRI MAR 21 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 19, 2:57 PM PDT, 12 hours 3 minutes earlier.
Area forecast discussion, Mar 19, 2:57 PM PDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 257 PM PDT WED MAR 19 2014 .SYNOPSIS...HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN THROUGH THE WEEK WITH DRY CONDITIONS AND GRADUALLY WARMING TEMPERATURES. && .DISCUSSION...AN UPPER RIDGE OFFSHORE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN THROUGH THE WEEK. A COUPLE OF FAIRLY WEAK 500MB SHORT-WAVE FEATURES WILL TRAVERSE ACROSS THE AREA THROUGH FRI AND GENERATE MOSTLY HIGH LEVEL CLOUDS. COOLER AND DRIER AIR ALONG WITH LIGHT WINDS MAY LEAD TO MORE VALLEY FROST FRI MORNING. THE OFFSHORE RIDGE WILL AMPLIFY AND MOVE OVER NORCAL THIS WEEKEND AS A LARGER SCALE 500MB TROUGH DIGS OVER THE CENTRAL PACIFIC. THIS WILL LIKELY RESULT IN GREATER COASTAL STRATUS AS TEMPERATURES ALOFT WARM AND LIGHT NORTHERLY FLOW PUMPS MARINE AIR ONSHORE. THE SPECTRAL MODELS HAVE BEEN INCONSISTENT ON THE TIMING OF THIS TROUGH NEXT WEEK. THE GFS WAS THE FASTEST WHILE THE ECMWF AND GEM WERE SLOWER. I SIDED WITH THE SLOWER TIMING AS THE MODELS HAVE BEEN TOO FAST AND TOO WET THIS SEASON. THERE IS AN OUTSIDE CHANCE FOR LOW TOPPED CONVECTION TUE THROUGH WED AS A COUPLE OF SPOKES OF ENERGY PIN-WHEEL AROUND THE PARENT LOW. THIS WILL NEED TO BE MONITORED FOR THE POSSIBILITY OF SMALL HAIL ON WED AS 500MB TEMPS PLUMMET TO -25C OR LESS. FOR NOW I WILL JUST RAMP UP THE PRECIP CHANCES TUE NIGHT INTO WED. && .AVIATION...VFR IS EXPECTED AT ALL AIRSTRIPS THROUGH THE NEXT 24 HOURS AS AN APPROACHING SHORT WAVE KEEPS THE ATMOS WELL MIXED. THE MAIN THING TO WATCH OVERNIGHT AND INTO THE EARLY MORNING HOURS WILL BE FOR CALM WINDS AND SOME RADIATIONAL COOLING CAUSING LOCAL FOG TO DEVELOP AT CEC AND ACV. DO NOT THINK THIS IS A LARGE THREAT, BUT SOMETHING TO WATCH FOR. BFG && .MARINE...AFTERNOON SATELLITE AGREES WELL WITH MODELS AS AN UPPER SHORT WAVE APPROACHES THE PAC NW FOR THIS EVENING. CONCURRENTLY AN UPPER LOW WILL SWING TOWARD THE NWCA COAST AND BECOME ABSORBED IN TO THE SHORTWAVE. SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THIS FEATURE OVERNIGHT AND INTO THURSDAY CAUSING A TIGHTENING OF THE SURFACE PRESSURE GRADIENT. THIS IN TURN WILL YIELD QUICKLY INCREASING NORTHERLY CONDITIONS. HOISTED A GALE WARNING FOR THE OUTER WATERS AND A HAZ SEAS WARNING FOR THE INNERS DURING THE NEXT COUPLE DAYS. IT IS POSSIBLE STILL THAT A GALE WARNING MAY BE WARRANTED FOR THE INNER WATERS, ALBEIT A SHORT LIVED ONE ON THURSDAY. CONDITIONS WILL BEGIN TO EASE LATE FRIDAY INTO SATURDAY THEN SLOWLY DECAY THROUGH THE WEEKEND. THE MAIN THING TO WATCH WILL BE THE STRENGTH OF THE OFFSHORE HIGH FOR AN INDICATION OF THE STRENGTH OF THE PRESSURE GRADIENT. OVERALL, VERY ROUGH NORTHERLY CONDITIONS WILL PREVAIL THROUGH THE END OF THE WEEK. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY UNTIL 3 AM PDT SAT PZZ450-455. HAZARDOUS SEAS WARNING FROM 3 PM THU TO 3 PM PDT FRI PZZ450-455. SMALL CRAFT ADVISORY UNTIL 3 AM PDT THU PZZ470. GALE WARNING FROM 3 AM THU TO 3 AM PDT SAT PZZ470. SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING PZZ475. GALE WARNING FROM 9 PM THIS EVENING TO 3 AM PDT SAT PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 19, 8:35 AM PDT, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 835 AM PDT WED MAR 19 2014 CAZ001>004-076-201545- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 835 AM PDT WED MAR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.